Advertisement

Journal of Mathematical Fluid Mechanics

, Volume 7, Issue 3, pp 413–450 | Cite as

Strong Solutions for Generalized Newtonian Fluids

  • Lars Diening
  • Michael Růžička
Original Paper

Abstract.

We consider the motion of a generalized Newtonian fluid, where the extra stress tensor is induced by a potential with p-structure (p = 2 corresponds to the Newtonian case). We focus on the three dimensional case with periodic boundary conditions and extend the existence result for strong solutions for small times from \(p > \tfrac{5}{3}\) (see [16]) to \(p > \tfrac{7}{5}.\) Moreover, for \(\tfrac{7}{5} < p \leq 2\) we improve the regularity of the velocity field and show that \({\mathbf{u}} \in C([0,T],W_{{\text{div}}}^{1,6(p - 1) - \epsilon } (\Omega ))\) for all \(\epsilon > 0.\) Within this class of regularity, we prove uniqueness for all \(p > \tfrac{7}{5}.\) We generalize these results to the case when p is space and time dependent and to the system governing the flow of electrorheological fluids as long as \(\tfrac{7}{5} < \inf p(t,x) \leq \sup p(t,x) \leq 2.\)

Mathematics Subject Classification (2000).

76A05 35D10 35D05 46B70 

Keywords.

Non-Newtonian fluid flow regularity of generalized solutions of PDE existence of generalized solutions of PDE electrorheological fluids parabolic interpolation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2005

Authors and Affiliations

  1. 1.Mathematical InstituteUniversity of FreiburgFreiburgGermany

Personalised recommendations